LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter



Tax deductible

The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.
In the United States, your donations are tax deductible.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » EKG before Biaxin? Why???

 - UBBFriend: Email this page to someone!    
Author Topic: EKG before Biaxin? Why???
MayberryNut
LymeNet Contributor
Member # 16589

Icon 1 posted      Profile for MayberryNut     Send New Private Message       Edit/Delete Post   Reply With Quote 
Went to my LLMD for visit 2 today. She did an EKG on me...said she had to before prescribing Biaxin. Anyone else been through this?

She mentioned that she needed to check the electrical signal to my heart before I started to take the Biaxin. She then said that my EKG was borderline and told me I could still take the medication.

At the top of the EKG report, it says "Borderline Left Atrial Abnormality".

Does anyone here have enough experience or knowledge to comment on this? This really caught me off guard today.

Thanks for any thoughts.

William

Posts: 131 | From MD | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
joalo
Frequent Contributor (1K+ posts)
Member # 12752

Icon 1 posted      Profile for joalo     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've been on biaxin twice without an EKG. The first time I was on it almost a year then again for about three months.

Maybe he's tring to pay off his new car??? [bonk]

--------------------
Sick since January 1985. Misdiagnosed for 20 years. Tested CDC positive October 2005. Treating since April 2006.

Posts: 3228 | From Somewhere west of the Mississippi | Registered: Aug 2007  |  IP: Logged | Report this post to a Moderator
MayberryNut
LymeNet Contributor
Member # 16589

Icon 1 posted      Profile for MayberryNut     Send New Private Message       Edit/Delete Post   Reply With Quote 
quote:
Originally posted by joalo:
I've been on biaxin twice without an EKG. The first time I was on it almost a year then again for about three months.

Maybe he's tring to pay off his new car??? [bonk]

I was afraid someone was going to say that.
Posts: 131 | From MD | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
sutherngrl
Frequent Contributor (1K+ posts)
Member # 16270

Icon 1 posted      Profile for sutherngrl     Send New Private Message       Edit/Delete Post   Reply With Quote 
I agree. I have been on meds in the past for heart palpitations and still took Biaxin without having an EKG first.
Posts: 4035 | From Mississippi | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
pingpong
LymeNet Contributor
Member # 13706

Icon 1 posted      Profile for pingpong     Send New Private Message       Edit/Delete Post   Reply With Quote 
It seems that her concern is "prolonged qt syndrome" which, certain medicines(e.g.,one or more, if not all of the macrolide class of antibiotics; diflucan, and; a host of other medicines too long to enumerate here), either can induce, or further make this interval on the ekg even longer than an existing one. Biaxin is a macrolide antibiotic.

see cardiology websites for definition of "prolonged qt syndrome," and meaning of.

One reason for this syndrome is genetic; another cause being drug-induced, while on the drug. Other causes I know not of.
I like your doctors decision to do this.

Dr. Burrascano mentions this in his guidelines on the diagnosis and treatmetn of Lyme disease, and other tick-borne diseases.

good luck

--------------------
pingpong

Posts: 361 | From At the Pingpong Tournament | Registered: Oct 2007  |  IP: Logged | Report this post to a Moderator
JKMMC09
LymeNet Contributor
Member # 15795

Icon 1 posted      Profile for JKMMC09     Send New Private Message       Edit/Delete Post   Reply With Quote 
Our LLMD has had my daughter have certain tests before certain starting certain medications....such as an EKG, Eye exam, etc. Some medications can mess up the QT interval, I think, so they check to be sure the abnormality was not there to begin with, so they will know the med caused it if/when you have problems.

Or...His car payment was due this month [Smile]

Posts: 371 | From CT | Registered: Jun 2008  |  IP: Logged | Report this post to a Moderator
tdtid
Frequent Contributor (1K+ posts)
Member # 10276

Icon 1 posted      Profile for tdtid     Send New Private Message       Edit/Delete Post   Reply With Quote 
Although I have never personally been on Biaxin, I have had two different LLMD's in this process and at various points, they both have had me get an EKG before prescibing some meds.

As pingpong stated, your doctor was probably looking for the "prolonged qt syndrome" or any other abnormality since Lyme sadly does mess with every organ in our body, including our hearts.

In both of my cases, my LLMD's had my PCP run the EKG, so it wasn't even getting a penny for them to have it ordered.

I think that with all the controversy these LLMD's are facing, they need to keep their butts covered and can't afford to give any of us a drug that could hurt us, so they lean on the side of caution.

I would read this as your doctor being very thorough and not wanting to take any chances with your life.

Good luck with your biaxin and I hope it helps your path back to recovery.

Cathy

--------------------
"To Dream The Impossible Dream" Man of La Mancha

Posts: 2638 | From New Hampshire | Registered: Oct 2006  |  IP: Logged | Report this post to a Moderator
LymeCFIDSMCS
LymeNet Contributor
Member # 13573

Icon 1 posted      Profile for LymeCFIDSMCS   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
Your doctor is screening you for Long QT, which is really good practice. I can't take Biaxin due to a prolonged QT interval. It's nothing to mess around with, as Long QT can cause sudden cardiac death (that can be induced by some meds in people with a prolonged QT interval, and Biaxin is on the list).

If you look on your EKG printout, the number corresponding with "QTc" is the QT interval.

Posts: 924 | From Massachusetts | Registered: Oct 2007  |  IP: Logged | Report this post to a Moderator
Clint31
LymeNet Contributor
Member # 16420

Icon 1 posted      Profile for Clint31     Send New Private Message       Edit/Delete Post   Reply With Quote 
I was put on Biaxin, my doctor did not do this with me and now I am wondering if Biaxin can cause Prolonged QT Interval/Syndrome. My heart has been beating out of ryhthm for several days now. I have nowhere to get these answers.

--------------------
DX'ed Lyme Disease: 7/7/2008
DX'ed Babesia, Epstein Barr, Liver Parasite 8/15/2013.

Posts: 735 | From Columbus, Ohio | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Clint.. you really should go to an Urgent Care. They can take care of you. At least see what the arythmia is.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 94074 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
sk8ter
LymeNet Contributor
Member # 8671

Icon 1 posted      Profile for sk8ter     Send New Private Message       Edit/Delete Post   Reply With Quote 
yes he macrolides and the cyclines can all cause arrythymia..it is a catch 22..
Posts: 871 | From orange county, ca. | Registered: Jan 2006  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

© 1993-2019 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3


Home | Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Webmaster